Format

Send to

Choose Destination
J Emerg Med. 2003 Feb;24(2):185-7.

Nebulized naloxone gently and effectively reverses methadone intoxication.

Author information

1
Toxikon Consortium/Cook County Hospital, Chicago, Illinois 60611, USA.

Abstract

A 46-year-old woman presented to the Emergency Department with lethargy and respiratory depression after ingesting methadone. Initial oxygen saturation of 61% on room air did not improve with supplemental oxygenation. As venous access was initially unobtainable, naloxone was administered by nebulizer. Within 5 min oxygen saturation was 100% and mental status was normal. The patient did not develop severe withdrawal symptoms. Naloxone hydrochloride has been administered by various routes to treat opioid toxicity. Our report describes the successful use of nebulized naloxone for methadone toxicity.

PMID:
12609650
DOI:
10.1016/s0736-4679(02)00723-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center